Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Kaletra

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »

WHAT SIDE EFFECTS CAN I EXPECT FROM KALETRA

Posted by Got2Lift, 3 Replies
Next week I am begining monotherapy on Kaletra and have no idea of what to expect as far as how ill I will be form the meds. Please let me know any experiences you had with this med and how long they last. I would not be concerned however, I leave... Read more »
Ask the Experts

Kaletra Long Term

Dear Dr. Henry, I read a recent answer from you in which you stated that you would suggest Kaletra for the person until the VL goes down and then switch to Viramune or atazanavir (sp?). I am resistant to Viramune/Sustiva and will be switching to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Kaletra is an excellent drug due to its pharmacokinetic properties creating a high barrier to PI resistance. For persons without resistance who are fully suppressed, that high barrier to resistance is no longer as crucial as simplicity,... Read more »

PEP LONG TERM SIDE EFFECTS

I AM ON PEP FOR 3 DAYS NOW.COMBIVIR AND KALETRA. I FEEL WEAK THIRSTY AND LOSS OF APETITE. After stopping PEP after 28 days am I going to feel normal again as before or this will continue for ever. Also please let me if there are any long term side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many persons who start Combivir + Kaletra will experience loss of appetite and a variety of stomach/GI complaints. Stomach/appetite side effects will often get better after several weeks and usually will clear completely within a week or so after... Read more »

Long term side effects of Hiv Meds

What are the long term side effects of the so called triple cocktails.I have been taking Kaletra,Zerit and Epivir for about 2 years and am concerned about the long term side effects. I am worried that the drugs will kill be before Aids does....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The mortality from AIDS is high when the CD4 count is < 200. In the days before potent therapy, I had a patient dying weekly (average age = 30s) and they suffered through an average of 4 and a half AIDS defining events before it all became too... Read more »

Re: Long Term PEP Side Effects + Donation

Dear Dr. Bob,Thank you so much for taking the time to answer my question in such great detail. I think its incredible what you do and I have made a donation to your foundation out of sheer respect.If its ok, I just wanted to clarify some of the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,1. PEP today is very different than PEP in 1988. Truvada, for instance, wasn't FDA approved until 2004! HIV-negative PEP takers are not routinely followed for extended periods of time.2. If an experimental drug significantly damaged healthy... Read more »
Articles
Test Positive Aware Network

Managing Long-Term Side of Effects of HIV Therapy

You've Come a Long Way, Baby Antiretroviral therapy (HAART, ART, or anti-HIV medicines) has indeed come a long way in the last 25 years. ART has allowed for individuals who are HIV-positive to live longer lives. New ART medicines and classes of ART... Read more »
Canadian AIDS Treatment Information Exchange

Raltegravir: Long-Term Results

Knowledge about the long-term safety and effectiveness of potent combination HIV therapy (commonly called ART or HAART) is essential particularly if HIV-positive people are expected to take these medicines for the rest of their life. As mentioned... Read more »
Henry J. Kaiser Family Foundation

Milwaukee Journal Sentinel Examines Long-Term Effects of Antiretroviral Drug Regimens

The Milwaukee Journal Sentinel on Sunday examined the long-term effects of antiretroviral drug regimens. Although antiretroviral drugs can lengthen the life span of people living with HIV/AIDS, taking the drugs for an extended period of time can... Read more »
U.S. Centers for Disease Control and Prevention

United Kingdom: Long-Term Effects of Drugs Worry HIV Patients

A survey of nearly 2,000 people with HIV/AIDS in Britain revealed that 69 percent did not feel sufficiently informed about the long-term effects of their medications. Participants first feared the long-term toxic effects of the drugs, then noted... Read more »